Frequent question: What cold medicine can a pregnant woman take?

What can you take for a cold while pregnant?

Safe OTC Cold and Flu Treatment to Use During Pregnancy

  • Acetaminophen (Tylenol)
  • Actifed.
  • Saline nasal drops or spray.
  • Sudafed.
  • Tylenol Sinus.
  • Tylenol Cold and Flu.
  • Warm salt/water gargle.

What cold medicine is safe during pregnancy 2020?

Most over-the-counter cold and allergy medications are safe to take during pregnancy, including: Diphenhydramine (Benadryl) Dextromethorphan (Robitussin) Guaifenesin (Mucinex)

Can you take Tylenol Cold and flu while pregnant?

Avoid combination products.

For example, while Tylenol pain reliever (acetaminophen) is relatively safe for occasional use during pregnancy, Tylenol Sinus Congestion and Pain and Tylenol Cold Multi-Symptom liquid contain the decongestant phenylephrine, which is not.

Can you take cough medicine when pregnant?

For a dry cough, a cough suppressant such as pholcodine or dextromethorphan is considered safe during pregnancy. Dry, irritating coughs are usually associated with a postnasal drip.

Can I smell Vicks while pregnant?

Yes, vapor rub is safe to use during pregnancy.

Can pregnant ladies take DayQuil?

Decongestants like Sudafed and DayQuil are generally cautioned against after the first trimester and only in a limited amount. Avoid non-steroidal nasal sprays containing oxymetazoline. Don’t take supplemental vitamins or herbal remedies without medical approval.

THIS IS INTERESTING:  What would an ovulation test say if you are pregnant?

Can I take NyQuil while pregnant?

You should not take NyQuil Severe Cold & Flu if you’re pregnant. Use of its active ingredient in early pregnancy may be linked with some birth defects. You should also talk to your doctor before using the liquid forms of NyQuil Cold & Flu and NyQuil Cough during pregnancy.

How long does a cold last in pregnancy?

When a person is pregnant, their body deals with a cold in much the same way as it does at any other time. The symptoms are temporary, and in most cases, the cold will be gone in 7–10 days. If someone experiences the following symptoms during pregnancy, they should talk to a doctor right away: a fever of over 100.4° F.

Can I take vitamin C for a cold while pregnant?

“You should avoid taking over-the-counter medicines in most cases,” says Dr. Favetta. “Instead, it’s best to turn to natural remedies to fight your cold symptoms.” And while it might be tempting to take dietary supplements that are rich in vitamin C, you should avoid taking these while you’re pregnant, as well.

Can I take Robitussin DM while pregnant?

Robitussin DM is a cough remedy containing guaifenesin to loosen mucus and dextromethorphan, a medication to suppress coughing. Both ingredients are safe to use during pregnancy.

Is mucinex safe in pregnancy?

Mucinex is likely safe to take while breastfeeding and during the second and third trimesters of pregnancy. Before taking any medication while pregnant or breastfeeding, it’s a good idea to talk to your doctor first.

Is it bad to have a cough while pregnant?

Coughing during pregnancy is normal and can occur at any time because of the hormonal changes happening inside the woman’s body, which tend to make her a bit more sensitive to allergies, the flu or other problems that can cause this type of symptom.

THIS IS INTERESTING:  Is it normal for a baby to poop 10 times a day?

Is Honey safe during pregnancy?

Yes, it’s safe to eat honey during pregnancy. While it’s not safe to give honey to babies under a year old, eating honey when you’re pregnant won’t harm you or your unborn child. That’s because your grown-up stomach can handle the bacteria in honey that sometimes makes babies sick with a rare illness called botulism.

What helps a dry cough while pregnant?

Cough

  1. To help eliminate secretions, drink plenty of water.
  2. Dextromethorphan syrup (e.g. Benylin DM) can be used to relieve a dry cough.
  3. Most cough drops (e.g. Halls) are safe in pregnancy.
  4. Consult your family doctor if: Your cough persists beyond seven (7) days. …
  5. Avoid preparations containing pseudoephedrine.